Alert archive / Indiana / Frost Advisories in 2014
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 16, 2014, 3:58 PM EDT for 16 counties in Indiana; 4 counties in Michigan. It took effect at May 17, 2014, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 3:58 PM EDT (19:58 UTC)
- In effect from
- May 17, 2014, 12:00 AM EDT
- Expired
- May 17, 2014, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 7 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS73 KIWX 161958 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT FRI MAY 16 2014 ...FROST ADVISORY... .AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL COMBINE WITH CLEARING SKIES AND LIGHT WINDS TO ALLOW TEMPERATURES TO FALL TO THE 30 TO 35 DEGREE RANGE AND FROST TO FORM TONIGHT. INZ003>009-012>018-020-022>025-MIZ077>081-170400- /O.NEW.KIWX.FR.Y.0002.140517T0400Z-140517T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 358 PM EDT FRI MAY 16 2014 /258 PM CDT FRI MAY 16 2014/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO THE 30 TO 35 DEGREE RANGE LATE TONIGHT. THIS COMBINED WITH LIGHT WINDS AND CLEARING SKIES WILL ALLOW AREAS OF FROST TO FORM OVER SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA. IMPACTS... * SENSITIVE VEGETATION MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
797 WWUS73 KIWX 170115 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 915 PM EDT FRI MAY 16 2014 ...FROST ADVISORY... .AN UNSEASONABLY COLD AIRMASS OVER THE REGION...COMBINED WITH CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO BETWEEN 30 TO 35 DEGREES RANGE. AT THESE TEMPERATURES FROST IS LIKELY TO FORM BY EARLY SATURDAY MORNING. INZ003>009-012>018-020-022>025-MIZ077>081-170915- /O.CON.KIWX.FR.Y.0002.140517T0400Z-140517T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 915 PM EDT FRI MAY 16 2014 /815 PM CDT FRI MAY 16 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES BEFORE SUNRISE SATURDAY. AREAS OF FROST ARE EXPECTED OVER SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA. IMPACTS... * SENSITIVE PLANTS AND TREES MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR MOVED INDOORS. && $$
930 WWUS73 KIWX 170821 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EDT SAT MAY 17 2014 ...PATCHY FROST THIS MORNING... .BREAKS IN THE CLOUD COVER NEAR SUNRISE WILL ALLOW TEMPERATURES TO DROP INTO THE 30 TO 35 DEGREES RANGE. AT THESE TEMPERATURES FROST IS LIKELY TO FORM. INZ003>009-012>018-020-022>025-MIZ077>081-171200- /O.CON.KIWX.FR.Y.0002.000000T0000Z-140517T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 421 AM EDT SAT MAY 17 2014 /321 AM CDT SAT MAY 17 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES NEAR SUNRISE. PATCHY FROST IS EXPECTED OVER SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA. IMPACTS... * SENSITIVE VEGETATION MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR MOVED INDOORS. && $$
673 WWUS73 KIWX 171206 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 AM EDT SAT MAY 17 2014 INZ003>009-012>018-020-022>025-MIZ077>081-171315- /O.EXP.KIWX.FR.Y.0002.000000T0000Z-140517T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 806 AM EDT SAT MAY 17 2014 /706 AM CDT SAT MAY 17 2014/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES IN THE UPPER 30S AND LOWER 40S WILL SLOWLY RISE THIS MORNING. IMPACTS... * PATCHY FROST MAY HAVE OCCURRED OVERNIGHT IN AREAS WHERE CLOUDS CLEARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 16, 6:55 AM EDT, 9 hours 3 minutes earlier.
Area forecast discussion, May 16, 6:55 AM EDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 AM EDT FRI MAY 16 2014 .SYNOPSIS... ISSUED AT 430 AM EDT FRI MAY 16 2014 AN UPPER LOW WILL MOVE INTO THE AREA TODAY WHICH WILL OVERSPREAD RAIN SHOWER CHANCES ACROSS THE AREA THROUGHOUT THE DAY. BELOW NORMAL TEMPERATURES WILL CONTINUE WITH NO WARMING ANTICIPATED UNTIL THE END OF THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 431 AM EDT FRI MAY 16 2014 SUCCINCT/RESOLUTE VORTICITY CENTROID NEAR QUAD CITIES THIS AM PROVIDING STRONG TRAILING DCVA LOBE TO ECNTL IL TO SWRN IN. ADVANCE OF LEADING EDGE UPSTREAM 5H COLD POOL M28-M31C PROVIDING STEEP MID LAYER LAPSE RATES ON ORDER OF 7C/KM ALL SUFFICIENT FOR WELL DEVELOPED BAND OF SCT-NMRS SHRA. EXTREME COLD NATURE OF AIRMASS PER 12 UTC 8H TEMPS NEAR M2C PER NAM/RAP BLEND OVER CNTL IL ON ORDER OF M2 STANDARD DEVIATIONS/ROUGHLY 10TH PERCENTILE GIVING CONTEXT TO FURTIVE NATURE OF PWAT VALUES NEAR 0.50 INCHES. BY MIDDAY BEST THERMAL INSTABILITY WITH MUCAPE IN 250-350 J/KG RANGE AS SFC/5H TEMP DIFFERENTIALS APPROACH 40C SUGGESTIVE OF AT LEAST CONDITIONAL TSRA POTENTIAL. POORER SATURATION PROFILES FARTHER NORTH WITHIN 2-10KFT LAYER AS SIG WEAKER SWRLY FLOW STALLS MOISTURE ADVECTION SUGGESTS A MORE CONDITIONAL NATURE TO LIGHT SHRA POTENTIAL TODAY...ESPECIALLY AS STACKED SFC-MID LEVEL VORTICY APPEARS TO ORPHAN/DAMPEN AND LAY OUT W-E BOUNDARY ACROSS FAR SOUTHERN TIER CWA. THICKER CLOUD COVER/LOW CHANCE OF SHRA TRAILS OUT EASTERN CWA AS PRIMARY 5H VORTEX LIFTS FROM WRN LAKE SUPERIOR INTO FAR NORTHERN ONTARIO BY 12 UTC SAT. CONTINUED FROST ADVISORY THIS AM AND ADVANCE OF MID DECK TO WARM AREAS ALONG SOUTHERN TIER OF ADVISORY WHERE SOME ELEVATED FROST OCCURRING. WARMTH OF GROUND AND TRANSIENT/ELEVATED NATURE OF PATCHY FROST PRECLUDES EXPANSION. ADDITIONAL FROST HEADLINES WILL LIKELY BE NEEDED TONIGHT...ESPECIALLY ACROSS SRN LOWER MICHIGAN AND INTERIOR INDIANA CWA LOCALES. PRIMARY CONCERN/DIFFICULTY REVOLVES AROUND EXITING CLOUD COVER FOR MORE EXACT SPATIAL EXTENT. AT LEAST AFOREMENTIONED AREAS HAVE BEST POTENTIAL TO CLEAR IN WAKE OF 8H TROF AND POSSIBLE INLAND ADVANCE OF DRY/SUBSIDENT CENTRAL/SRN LAKE MICHIGAN AIRMASS FORMING TODAY VIA DIVERGENT LAKE FLOW. LATER SHIFTS TO FINE TUNE FOR SUBSEQUENT HEADLINE NEEDS. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 431 AM EDT FRI MAY 16 2014 COOL TEMPERATURES AND SCATTERED SHOWERS EXPECTED AGAIN ON SATURDAY AS DIURNAL HEATING BENEATH COOL MID LEVEL CYCLONIC FLOW WILL BE SUFFICIENT FOR DECENT SHOWER COVERAGE ACROSS THE AREA. UPPER LOW FINALLY PICKED UP BY THE FLOW ON SATURDAY NIGHT WHICH WILL ALLOW TEMPERATURES TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK REACHING NEAR NORMAL VALUES BY TUESDAY. THE NEXT FEATURE OF INTEREST WILL BE A STRONG TROUGH PROGGED TO DIG INTO THE FOUR CORNERS REGION EARLY NEXT WEEK. IT APPEARS THIS FEATURE WILL CUT OFF AND ALLOW FOR SEVERAL DAYS OF BUILDING HEIGHTS AND MOISTURE RECOVERY ACROSS THE PLAINS FOR THE FIRST HALF OF THE WEEK. THIS WILL BE KEY FOR OUR PRECIP CHANCES LATER IN THE WEEK AS A CONTINENTAL POLAR AIRMASS HAS CURRENTLY INVADED THE GULF OF MEXICO WITH UPPER 40S DEWPOINTS. DESPITE THE MEAGER MOISTURE NOW...EXPECT AIRMASS RECOVERY ACROSS THE GULF BY SUNDAY...AND WITH SEVERAL DAYS OF FLOW OFF THE GULF...EXPECT AMPLE MOISTURE RETURN INTO THE GREAT LAKES REGION BY MID WEEK. THUNDERSTORM CHANCES WILL INCREASE IN THIS TIMEFRAME AS A STATIONARY FRONT SETTLES SOMEWHERE IN THE OHIO VALLEY/SOUTHERN GREAT LAKES ALONG THE NORTHERN EDGE OF A 590 DAM RIDGE WHICH WILL BUILD ACROSS THE SOUTHERN STATES. WILL NEED TO MONITOR THE LOCATION OF THIS BOUNDARY SINCE SEVERE WEATHER IS CERTAINLY POSSIBLE ALONG THIS BOUNDARY AS LOW-MID 60S DEWPOINTS ADVECT NORTHWARD BENEATH AN UNDISTURBED EML FEATURING LAPSE RATES IN THE 8-9C RANGE AND NW FLOW AT 500MB IN EXCESS OF 50 KTS. DECENT AGREEMENT REGARDING A WAVE SWINGING OUT OF CANADA LATE NEXT WEEK WHICH WILL PUSH THIS BOUNDARY SOUTH OF OUR AREA ALTHOUGH EUROPEAN IS MUCH MORE AMPLIFIED WITH A LARGE CUTOFF LOW IMPACTING THE ENTIRE EASTERN CONUS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 641 AM EDT FRI MAY 16 2014 ONLY MINOR ADJUSTMENTS OVER PRIOR FORECAST FOR KSBN/KFWA... PRIMARILY TO TIMING OF ADVANCING SPOKE OF LIGHT SHRA. CONTINUED ABOVE FUELING/ALTERNATE REQUIREMENTS PER BLEND OF IMMEDIATE UPSTREAM OBS AND 06 UTC NAM LCL HEIGHTS. GENERALLY WEAK/BACKING FLOW AS SURFACE LOW PRESSURE TROF LAYS OUT E-W THROUGH CENTRAL INDIANA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ004>007. MI...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ077>081. OH...NONE. LM...NONE. && SYNOPSIS...BENTLEY SHORT TERM...MURPHY LONG TERM...BENTLEY AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 16, 5:39 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 539 AM EDT FRI MAY 16 2014 INZ020-022>027-032>034-OHZ016-024-025-170945- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 539 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM MIDDAY INTO THE AFTERNOON HOURS. WHILE SEVERE STORMS ARE NOT EXPECTED...THERE IS THE POTENTIAL THAT STORMS COULD PRODUCE SMALL HAIL. WATER LEVELS IN STREAMS AND CREEKS WILL REMAIN ELEVATED. SIGNIFICANT RISES WILL BE OBSERVED ON LARGER STEM RIVERS...THOUGH EVENTUAL CRESTS ARE EXPECTED TO REMAIN AT OR BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-170945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP 539 AM EDT FRI MAY 16 2014 /439 AM CDT FRI MAY 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT WATER LEVELS IN STREAMS AND CREEKS WILL REMAIN ELEVATED. SIGNIFICANT RISES WILL BE OBSERVED ON LARGER STEM RIVERS...THOUGH EVENTUAL CRESTS ARE EXPECTED TO REMAIN AT OR BELOW FLOOD STAGE. PATCHY FROST IS POSSIBLE LATE TONIGHT...ESPECIALLY ACROSS SOUTHERN LOWER MICHIGAN AND MUCH OF NORTHERN INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-170945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 539 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 16, 11:53 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1153 AM EDT FRI MAY 16 2014 INZ013-015-020-022>027-032>034-OHZ024-025-162200- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 1153 AM EDT FRI MAY 16 2014 ...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON... THE ENVIRONMENT WHICH INCLUDES VERY COLD AIR ALOFT WILL BECOME FAVORABLE FOR COLD AIR FUNNELS THIS AFTERNOON AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA AND AS LOWER ATMOSPHERIC LEVELS WARM WITH DAYTIME HEATING. THE GREATEST POTENTIAL FOR COLD AIR FUNNELS IS MAINLY SOUTH OF A LINE FROM WINAMAC TO NORTH MANCHESTER TO LIMA. ALTHOUGH COLD AIR FUNNELS ARE USUALLY NOT ASSOCIATED WITH THUNDERSTORMS AND RARELY REACH THE GROUND...IT IT POSSIBLE FOR A BRIEF TOUCHDOWN WITH LOCAL DAMAGE. THE POTENTIAL FOR COLD AIR FUNNELS WILL DECREASE THIS EVENING WHEN THE ATMOSPHERE BECOMES MORE STABLE. SKIPPER
Nearby
Frost Advisories in Indiana, 2014Frost Advisories in Michigan, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.